Can TIA cause lightheadedness and fainting while on drugs for Parkinson's disease?
I read your question carefully and I understand your concern.
Judging from that description I do not think a TIA is the most likely cause. While TIAs can take different forms depending on the affected brain area, loss of consciousness is certainly a typical manifestation. It usually manifests with localized neurological deficits such as weakness or numbness of the limbs on one side, speech difficulties, vision loss etc, not loss of consciousness as you describe.
From your description the nature of the episode was probably that of a syncope. It is due to a generalized insufficient blood flow to the brain. There can be several causes but most common are heart related ones such as heart arrhythmias or heart valve issues. So prolonged EKG monitoring (24-48 hours Holter EKG preferable, a device which you can carry during daily activities) as well as a heart ultrasound are advised. Some routine blood tests for metabolic alterations might also be done if no heart source is found.
Another cause to be considered for the loss of consciousness would be seizures. However if no convulsive activity was seen by present witnesses during the episode it would be much less likely, to be considered only once syncope has been ruled out.
I remain at your disposal for other questions.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Drug or therapy for parkinson disease
- Does parkinson's disease cause death
- Parkinson disease causes
- Drugs for parkinson's disease
- Causes of parkinson's disease dopamine
- Parkinsons Disease Parkinson causes
- What causes parkinson's disease
- Parkinson’s disease causes
- Drugs/medication for Parkinsons Disease
- Parkinson's disease breakthrough new drug